Journal of Cancer Research and Therapeutics

CORRESPONDENCE
Year
: 2015  |  Volume : 11  |  Issue : 4  |  Page : 993--996

Imatinib mesylate induced erythroderma: A rare case series


Sumir Kumar, Bharat Bhushan Mahajan, Sandeep Kaur, Raja Paramjeet Singh Banipal, Amarbir Singh 
 Department of Dermatology, Venereology and Leprology, Guru Gobind Singh Medical College and Hospital, Faridkot, Punjab, India

Correspondence Address:
Sandeep Kaur
Skin OPD, 1st Floor, Guru Gobind Singh Medical Hospital, Sadiq Road, Faridkot, Punjab - 151 203
India

Imatinib is a tyrosine kinase inhibitor approved as a first line treatment for chronic myeloid leukemia and gastrointestinal stromal tumors. Usually the drug is well-tolerated with hematological adverse effects being most commonly seen. Dermatological side effects are seen in 9.5-69% of patients on imatinib; majority of which are minor and self-limiting. We, hereby, report a case series of erythroderma occurring secondary to imatinib in two patients with chronic myeloid leukemia. Both the patients improved upon the discontinuation of the drug. The literature review revealed only six probable cases of erythroderma due to imatinib. So, this case series is being reported for the rarity of this adverse effect of imatinib.


How to cite this article:
Kumar S, Mahajan BB, Kaur S, Banipal RP, Singh A. Imatinib mesylate induced erythroderma: A rare case series.J Can Res Ther 2015;11:993-996


How to cite this URL:
Kumar S, Mahajan BB, Kaur S, Banipal RP, Singh A. Imatinib mesylate induced erythroderma: A rare case series. J Can Res Ther [serial online] 2015 [cited 2020 Jul 2 ];11:993-996
Available from: http://www.cancerjournal.net/article.asp?issn=0973-1482;year=2015;volume=11;issue=4;spage=993;epage=996;aulast=Kumar;type=0